MAUDE Adverse Event Report: CONMED UTICA UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5274-144
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Codes Bowel Burn (1756); Burn(s) (1757)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text: device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 60-5274-144, laparoscopic electrode with eschar-resistant coating, was being used during a lap anterior resection procedure on 6sep24 when it was reported, ¿i was handed a yellow bag and label containing the universal plus lhook along with the nurising note stating "hook kept arching out causing multiple bowel injury.".There was no report of medical intervention or hospitalization for the patient.Further assessment has been requested; however, to date we have not received any additional information.This report is being raised due to the potential reported injury of bowel during surgery.
 
Additional Manufacturer Narrative
Examination of returned used device 60-5274-144 found that the l hook did arch out when in use.Also noticed a slight deformity at the end of the tube by the l hook.Examined per print.The root cause cannot be determined, however, based upon evaluation, photos and an adverse event review meeting, the likely cause of this event was that the device was not properly attached, and grounded per ifu instructions during use.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.Do not use these or any electrosurgical instrument with a cable that does not make good, secure contact with the electrosurgical adaptor of the instrument or the electrosurgical generator.If in doubt about the compatibility of a cable from another manufacturer, consult your hospital biomedical engineer.The conmed laparoscopic electrosurgical blade series 60-5272 and 60-5274 are for use with the conmed universal plus series 60-6010 electrosurgical suction/irrigation device only.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 60-5274-144, laparoscopic electrode with eschar-resistant coating, was being used during a lap anterior resection procedure on (b)(6) 2024 when it was reported, ¿i was handed a yellow bag and label containing the universal plus l hook along with the nurising note stating "hook kept arching out causing multiple bowel injury.".There was no report of medical intervention or hospitalization for the patient.Further assessment has been requested; however, to date we have not received any additional information.This report is being raised due to the potential reported injury of bowel during surgery.

Brand Name
UNIVERSAL PLUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key20723347
Report Number1320894-2024-00392
Device Sequence Number19772487
Product Code GEI
UDI-Device Identifier30653405010740
UDI-Public(01)30653405010740(17)280405(10)202304071
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number60-5274-144
Device Lot Number202304071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexMale
Patient EthnicityNon Hispanic